You are here:   Blog
Register   |  Login

The Wellness Blog with Elaine Moore

Blogs by Date

Elaine Moore's Blog
Elaine Moore
294 68581 11/17/2019

Blogs by Category

 

Main Blog

 
     

Graves' Rage

By Elaine Moore on 8/25/2008

Graves' rage refers to the feelings of irritability that occasionally cause Graves' disease patients to react with hostility. Patients with Graves’ rage typically express feelings of rage at circumstances that ordinarily would cause them slight concern. Inappropriate or exaggerated reactions are common in individuals experiencing Graves' rage.

Causes

Graves’ rage appears to be caused by sudden changes in thyroid hormone levels and can occur in patients with both high and low levels of thyroid hormone, for instance in patients receiving aggressive treatment for hyperthyroidism.

Symptoms

Graves’ rage has occasionally been used as a defense in cases of road rage and murder although most cases aren’t that extreme. Patients experiencing Graves’ rage are more likely to experience palpitations, increased heart rate, increased respiration, flushing, increased perspiration, hot flashes, and other symptoms that tend to exacerbate the intensity of their feelings of annoyance, anger or irritation.

Treatment

Beta blockers can be used to reduce cardiac symptoms and symptoms of anxiety. Anti-thyroid drugs can effectively lower thyroid hormone levels although it can take several weeks before their full effects are seen.

Avoiding stimulants, including sugar, caffeine, and medications containing ephedrine and related compounds, helps reduce irritability. B-complex vitamins, calcium, and magnesium help in relaxing the nervous system. Awareness is also important. Taking 10 seconds to reflect on the matter at hand before responding can be your saving grace.

Graves' Disease
beta-blockers
Graves' rage
stimulants



ELAINE-MOORE.COM
Elaine Moore Graves' Disease and Autoimmune Disease Education 

Copyrighted by Elaine Moore © 2008-2020 All Rights Reserved. All writing and images copyrighted.
Copyright Notices and Disclaimer